MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA COLONOVIDEOSCOPE
Model Number CF-2T160I
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer hmi (hygiene microbiological investigation) results reported the device (all channels) tested positive with pseudomonas aeruginosa (125 cfu/100 ml) and microorganism revivable 37 degrees celsius (170 cfu/ml).The ofr (olympus france) french olympus subsidiary for hmi (hygiene microbiological investigation) results has not yet been received for evaluation.Below are information on customers cds checklist: soluscope 4 : soluscope cln / soluscope paa manual/brush- olympus bw-412t aniosyme -the detergent used for cleaning soluscope cln - the disinfectant used for disinfection.Storage : surestore.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, after a microbiological routine control test on the subject medical device as required by french regulation, the user detected an unexpected contamination.The issue found during reprocessing.The user then sent the device to the ofr (olympus france) french olympus subsidiary for hmi (hygiene microbiological investigation) for further investigation.The user did not report any contamination or any patient injury or patient infection to which this medical device could have been a contributory cause.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on results of third party testing, the device evaluation, and the legal manufacturer's final investigation.The device was evaluated where no abnormalities were found that could have led to the positive culture.Multiple defects were noted including: insulation failure at distal end.Light guide lens cracked.Bending section rubber glue peeled off.Bending section rubber glue worn out.Insertion section bulge.Universal cord bulge.Biopsy channel worn out.However, these defects alone are not considered severe enough to cause a potential adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with instructions for use (ifu) before repair, the results of 1cfu/endoscope of micrococcaceae, conformed to the regulation's recommendation.The following is included in the device ifu: "warning: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13589153
Report Number8010047-2022-03483
Device Sequence Number5912838
Product Code FDF
UDI-Device Identifier04953170307645
UDI-Public04953170307645
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-2T160I
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2022
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown